Alert archive / Pennsylvania / Frost Advisories in 2019
Frost Advisory 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this frost advisory at Oct 4, 2019, 5:38 AM EDT for Sussex County, Warren County, New Jersey; 4 counties in Pennsylvania. It took effect at Oct 5, 2019, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2019, 5:38 AM EDT (09:38 UTC)
- In effect from
- Oct 5, 2019, 2:00 AM EDT
- Expired
- Oct 5, 2019, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 128 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 771 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS71 KPHI 040938 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 538 AM EDT Fri Oct 4 2019 NJZ001-PAZ054-055-042200- /O.NEW.KPHI.FR.Y.0002.191005T0600Z-191005T1300Z/ Sussex-Carbon-Monroe- Including the cities of Newton, Jim Thorpe, and Stroudsburg 538 AM EDT Fri Oct 4 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as the middle 30s may result in the development of frost, especially in sheltered valleys. * WHERE...Sussex County in New Jersey. Monroe County and Carbon County in Pennsylvania. * WHEN...From 2:00 AM until 9:00 AM Saturday. * IMPACTS...Frost could damage or kill sensitive outdoor vegetation if it is left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Iovino
3 follow-up statements
648 WWUS71 KPHI 041937 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 337 PM EDT Fri Oct 4 2019 NJZ007-PAZ061-062-051000- /O.EXA.KPHI.FR.Y.0002.191005T0600Z-191005T1300Z/ Warren-Lehigh-Northampton- Including the cities of Washington, Allentown, Bethlehem, and Easton 337 PM EDT Fri Oct 4 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as the middle 30s may result in the development of frost, especially in sheltered valleys. * WHERE...Warren County in New Jersey. Lehigh County and Northampton County in Pennsylvania. * WHEN...From 2:00 AM until 9:00 AM Saturday. * IMPACTS...Frost could damage or kill sensitive outdoor vegetation if it is left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NJZ001-PAZ054-055-051000- /O.CON.KPHI.FR.Y.0002.191005T0600Z-191005T1300Z/ Sussex-Carbon-Monroe- Including the cities of Newton, Jim Thorpe, and Stroudsburg 337 PM EDT Fri Oct 4 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as the middle 30s may result in the development of frost, especially in sheltered valleys. * WHERE...Sussex County in New Jersey. Monroe County and Carbon County in Pennsylvania. * WHEN...From 2:00 AM until 9:00 AM Saturday. * IMPACTS...Frost could damage or kill sensitive outdoor vegetation if it is left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
480 WWUS71 KPHI 050740 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 340 AM EDT Sat Oct 5 2019 NJZ001-007-PAZ054-055-061-062-051300- /O.CON.KPHI.FR.Y.0002.000000T0000Z-191005T1300Z/ Sussex-Warren-Carbon-Monroe-Lehigh-Northampton- Including the cities of Newton, Washington, Jim Thorpe, Stroudsburg, Allentown, Bethlehem, and Easton 340 AM EDT Sat Oct 5 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as the middle 30s may result in the development of frost, especially in sheltered valleys. * WHERE...The southern Poconos and adjacent Lehigh Valley in eastern Pennsylvania and northwest New Jersey. * WHEN...Through 9:00 AM Saturday. * IMPACTS...Frost could damage or kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CMS
838 WWUS71 KPHI 051303 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 903 AM EDT Sat Oct 5 2019 NJZ001-007-PAZ054-055-061-062-051415- /O.EXP.KPHI.FR.Y.0002.000000T0000Z-191005T1300Z/ Sussex-Warren-Carbon-Monroe-Lehigh-Northampton- Including the cities of Newton, Washington, Jim Thorpe, Stroudsburg, Allentown, Bethlehem, and Easton 903 AM EDT Sat Oct 5 2019 ...FROST ADVISORY HAS EXPIRED... With morning temperatures rising, the frost advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this frost advisory went out at Oct 4, 3:51 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 4, 3:51 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
351 AM EDT Fri Oct 4 2019
.SYNOPSIS...
High Pressure will build in behind this morning's cold front and
influence the weather today and Saturday. A warm front will lift
through the region on Sunday followed by a cold front moving through
Monday night. High pressure will then return for the rest of the
work week.
&&
.NEAR TERM /TODAY/...
The cold front was making its way through our region around 3:30 AM
and the last of the showers were passing off the coast.
The low clouds will gradually scour out of our region early this
morning as dry air aloft begins to mix down to the surface. The
process will likely take until 8 or 9 o'clock for most of the low
clouds to be out of eastern Pennsylvania, northeastern Maryland,
Delaware and New Jersey.
From mid morning onward, we are anticipating a mostly sunny sky as
high pressure located on Lake Superior builds to the east and
southeast.
A gusty northwest wind is expected. Sustained wind speeds will
likely increase to 15 to 20 MPH with gusts of 25 to 30 MPH.
High temperatures are forecast to range from the middle 50s on the
Pocono Plateau to the middle 70s in southern Delaware.
&&
.SHORT TERM /TONIGHT/...
The surface high is forecast to continue building eastward with its
center reaching the upper Saint Lawrence River Valley by daybreak on
Saturday.
We are expecting a mostly clear sky for tonight. A northerly wind
should decrease to 6 MPH or less.
Low temperatures will favor the 40s in our region, with some
readings in the middle and upper 30s in parts of the Lehigh Valley,
the Poconos and northern New Jersey. Patchy frost is possible in
some of the sheltered valleys in the Poconos and far northern New
Jersey where the wind will likely become light and variable late
tonight. Presently, it is not clear whether the frost will be
widespread enough to warrant an advisory. We will let the day shift
take another look at the situation.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Synoptic Overview: Surface high pressure will crest the area on
Saturday, and southerly return flow on the back side of the high
will draw a warm front through the area on Sunday. The next h5
trough and associated surface low & attendant cold front will
then approach the area on Monday. The cold front should pass
through the area Monday afternoon into Monday night. Behind the
front surface high pressure will once again build over the Great
Lakes Tuesday into Wednesday. This high will be the primary
influence on our weather through the workweek.
Dailies:
Saturday... Pleasant day with very little cloud cover, light
winds, low dewpoints, and highs generally in the low to mid 60s.
Saturday night through Monday morning... Southerly flow
increases on Sunday with temperatures increasing 5-10 degrees
relative to Saturday (generally in the 70s) behind a warm
front. Cloud cover will also increase as lower-lvl moisture gets
advected in. Some showers will be possible in this warm
advection regime, with the most likely focus for these
(generally weak) showers being in upslope regions of eastern PA.
Monday through Tuesday morning... This will be the most active
period of the extended as a cold front will pass through the
area bringing the potential for a period of at least moderate
rainfall. Guidance has slowed with the front's arrival and the
00z suite largely favors frontal (and precipitation passage)
between 18Z Monday and 12Z Tuesday. Think this seems reasonable
given that the upper level flow backs more front-parallel (e.g.
southwesterly) on Monday which may hold-up the front west of the
area until the mid-lvl wave pushes it east. The front could be
fairly active from a precip. standpoint given favorable
dynamics in the right-entrance region of the ULJ. The caveat is
that some guidance (such as the EC) show the front transitioning
more frontolytic as it moves into our area, however the GFS and
CMC still show some degree of low-lvl FGEN moving into our area
(granted not as impressive as upstream).
Tuesday through Thursday... Pleasant weather expected as high
pressure takes hold. The highs positioning to our north will
favor a northerly to northeasterly component to our low-lvl
flow. This should keep temperatures relatively seasonable
(highs generally in the mid-upper 60s to lower 70s), and also
keep humidity in check.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...IFR conditions early this morning, lifting to MVFR, the to
VFR by about 13Z. VFR conditions with scattered clouds from around
13Z onward. Northwest wind increasing around 15 knots with gusts
near 25 knots.
Tonight...VFR under a mostly clear sky. North wind 10 knots or
less.
OUTLOOK...
Saturday...VFR conditions expected. Northeast to east around 5
to 10 knots on Saturday. High confidence.
Saturday night through Sunday...Mainly VFR conditions expected,
also MVFR ceilings may start to filter in, particularly at KRDG
and KABE. Showers will be possible at KRDG and KABE Sunday
afternoon. Southerly winds 5-10kts, although potentially higher
near the coast. Moderate confidence.
Sunday night/Monday morning...Sub VFR conditions possible
particularly at KABE/KRDG, although all terminals could be
impacted. Southerly winds 5-10 kts. Moderate confidence.
Monday through Tuesday morning... Sub VFR conditions and
moderate rain possible near a cold front. Initially
southerly/southwesterly winds shifting to the Northwest behind
the front. Low confidence.
Tuesday...VFR conditions expected with North winds around 5 to
10 knots. Moderate confidence.
&&
.MARINE...
A northwest wind is forecast to increase to 20 to 25 knots with
gusts near 30 knots for today. A north to northeast wind at 15 to 20
knots with gusts around 25 knots is anticipated for tonight. Waves
on our ocean waters will range from 4 to 6 feet, with 2 to 4 foot
waves on Delaware Bay. A Small Craft Advisory is in place for today
and tonight.
OUTLOOK...
Saturday/Saturday night...:Seas around 5 ft likely continue on
ocean waters into Saturday morning but decrease below SCA
criteria by the afternoon and remain below criteria through the
night.
Sunday through Tuesday...Marginal SCA conditions possible
during this period, first with southerly wind gusts approaching
25 kts Sunday afternoon, and then with seas building to around 5
ft on Monday. The elevated seas may persist through at least
Tuesday.
RIP CURRENTS...
Even though the wind direction will be from the northwest today, an
underlying long period (around 12 second) easterly swell is forecast
to persist along our coast. Breaking waves should be 3 to 4 feet. As
a result, there is a moderate risk for the development of dangerous
rip currents.
Today's Surf Zone Forecast is the final one of the 2019 Season. The
Surf Zone Forecasts will resume in May 2020.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 2 PM EDT Saturday for ANZ450>455.
Small Craft Advisory until 4 AM EDT Saturday for ANZ430-431.
&&
Synopsis...Carr
Near Term...Iovino
Short Term...Iovino
Long Term...Carr
Aviation...Carr/Iovino
Marine...Carr/IovinoHazardous weather outlook, Oct 4, 3:55 AM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 355 AM EDT Fri Oct 4 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ007>010-012-013-015>023-027- PAZ060>062-070-071-101>106-050800- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 355 AM EDT Fri Oct 4 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-050800- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 355 AM EDT Fri Oct 4 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. There is a moderate risk of rip currents today. Today will mark the end of our surf zone forecast season. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-050800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 355 AM EDT Fri Oct 4 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-PAZ054-055-050800- Sussex-Carbon-Monroe- 355 AM EDT Fri Oct 4 2019 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. There will be the potential for some spotty frost (particularly in sheltered valleys) tonight into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Frost Advisories in Pennsylvania, 2019Frost Advisories in New Jersey, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.